Alert archive / Florida / Special Weather Statements in 2011
Special Weather Statement, NWS Jacksonville, FL
NWS Jacksonville, FL issued this special weather statement at Jul 14, 2011, 2:21 PM EDT for Baker County, Florida. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2011, 2:21 PM EDT (18:21 UTC)
- Expired
- Jul 14, 2011, 2:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Jacksonville, FL
County Baker County, FL
The radar
The Jacksonville radar (KJAX), 69 km from the middle of the area, began a volume at 18:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 6.4 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2513 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 487 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
838 WWUS82 KJAX 141821 SPSJAX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 221 PM EDT THU JUL 14 2011 FLZ022-023-141845- BAKER-COLUMBIA- 221 PM EDT THU JUL 14 2011 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHWESTERN BAKER AND NORTHEASTERN COLUMBIA COUNTIES FOR STRONG WINDS VALID UNTIL 245 PM EDT... AT 222 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 7 MILES WEST OF TAYLOR...OR 20 MILES SOUTHEAST OF FARGO...MOVING NORTHEAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND TAYLOR THROUGH 245 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. LAT...LON 3057 8249 3048 8222 3031 8236 3039 8256 TIME...MOT...LOC 1822Z 203DEG 8KT 3043 8241 $$ PRESNALL
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Jul 14, 2:05 PM EDT, 16 minutes earlier.
Area forecast discussion, Jul 14, 2:05 PM EDT, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 205 PM EDT THU JUL 14 2011 ...LOCALLY HEAVY RAINFALL POSSIBLE FRIDAY AND SATURDAY... .SHORT TERM...COLD FRONT JUST NORTH OF THE AREA WILL DRIFT INTO THE AREA ON FRIDAY. AN EASTERLY LOW LEVEL FLOW WILL BECOME ESTABLISHED OVER THE AREA THIS WEEKEND. HIGH PWATS(>2") WILL ALLOW FOR LOCALLY HEAVY RAINFALL AS EASTERN EXTENSION OF UPPER RIDGE WEAKENS OVER THE AREA. EASTERLY FLOW WILL MEAN MAX TEMPS WILL NOT BE AS HOT BUT WE WILL STILL HAVE VERY HUMID AND WARM CONDITIONS. POPS WILL BE ABOVE CLIMO...IN THE LIKELY CATEGORY. .LONG TERM...MONDAY THROUGH THURSDAY...UPPER RIDGE GRADUALLY BUILDS BACK INTO THE AREA FROM THE NW DURING THE PERIOD. EXPECT POPS AND TEMPS TO RETURN BACK TO NEAR CLIMO. && .AVIATION...SCATTERED TSTM ACTIVITY WILL CONTINUE THROUGH THE EVENING HOURS...WITH THE HIGHEST POPS OVER SE GA. HAVE VCTS AT ALL TERMINALS WITH A TEMPO FROM 18-20Z AT SSI FOR TSRA. TAFS WILL BE UPDATED TO ACCOUNT FOR TSRA AS CONDITIONS CONTINUE TO DEVELOP. && .MARINE... WEAK TROUGH OF LOW PRESSURE WILL BE NORTH OF THE REGION TODAY. THIS FEATURE WILL SLOWLY SINK SOUTH OVER THE NEXT FEW DAYS...WITH A WEAK LOW FORMING OFF THE SOUTHEAST US COAST LATE THIS WEEKEND. AS A RESULT CONDITIONS SHOULD STAY BELOW HEADLINE CRITERIA THROUGH SATURDAY...WITH WINDS AND WAVES COMING UP SOME ON SUNDAY INTO MONDAY. AN INCREASE IN THUNDERSTORM COVERAGE CAN BE EXPECTED THROUGH THE PERIOD. && .PRELIMINARY POINT TEMPS/POPS... AMG 76 89 74 89 / 40 70 50 60 SSI 80 86 78 85 / 40 60 50 60 JAX 76 90 76 88 / 40 60 40 60 SGJ 76 89 77 87 / 30 50 40 50 GNV 75 91 74 90 / 30 60 40 50 OCF 75 92 75 91 / 20 50 40 50 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && ZIBURA/PRESNALL/WALKER
Hazardous weather outlook, Jul 14, 5:15 AM EDT, 9 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 515 AM EDT THU JUL 14 2011 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-150930- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 515 AM EDT THU JUL 14 2011 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. ...HOT AND HUMID CONDITIONS TO CONTINUE TODAY... ...LOCALLY HEAVY RAINFALL POSSIBLE IN THUNDERSTORMS REST OF THIS WEEK... .DAY ONE...TODAY AND TONIGHT... HOT TEMPERATURES AND HIGH HUMIDITIES WILL PUSH HEAT INDICES TO AROUND 105 TODAY...WITH VALUES NEARING 110 IN SOUTHEAST GEORGIA. EFFECTS FROM THE HEAT CAN BE MINIMIZED BY REDUCING OUTDOOR ACTIVITIES... DRINKING PLENTY OF WATER OR NON-ALCOHOLIC BEVERAGES...AND WEARING LIGHT-COLORED CLOTHING. A BROAD TROUGH OF LOW PRESSURE JUST NORTH OF THE AREA AND A VERY MOIST AIRMASS WILL HELP PRODUCE SCATTERED TO NUMEROUS SHOWERS AND STORMS. THE BEST CHANCE OF STORMS WILL BE ACROSS INLAND PARTS OF SOUTHEAST GEORGIA. SHOWERS AND STORMS WILL FIRST DEVELOP ALONG THE WEST AND EAST COAST SEA BREEZES THROUGH EARLY AFTERNOON...AND THEN FOCUS OVER INLAND LOCATIONS THROUGH THE LATE EVENING HOURS. A FEW STORMS MAY BECOME STRONG WITH GUSTY WINDS AND FREQUENT LIGHTNING. LOCALLY HEAVY RAINFALL IS POSSIBLE AND MAY CAUSE TEMPORARY FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. SMOKE FROM THE HONEY PRAIRIE WILDFIRE WILL AFFECT AREAS NORTHEAST AND EAST OF THE WILDFIRE...INCLUDING THE COMMUNITIES NEAR NAHUNTA... FOLKSTON...AND WOODBINE. VISIBILITIES MAY BE REDUCED TO 3 MILES OR LESS AT TIMES ACROSS THESE AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... A WEAK COOL FRONT MOVING INTO SOUTHEAST GEORGIA ON FRIDAY AND THROUGH THE WEEKEND WILL BE A FOCUS FOR NUMEROUS SHOWERS AND THUNDERSTORMS. ADDITIONALLY...SCATTERED SHOWERS AND STORMS CAN BE EXPECTED OVER NORTHEAST FLORIDA THROUGH THE PERIOD MAINLY DURING THE AFTERNOON AND EVENING. SLOW STORM MOTION AND THE COOL FRONT WILL ALLOW FOR LOCALLY HEAVY RAINS. ISOLATED STORMS COULD BECOME STRONG WITH GUSTY WINDS AND FREQUENT LIGHTNING. A HUMID AIRMASS WILL LINGER OVER INLAND AREAS ON FRIDAY WITH HEAT INDEX VALUES UP TO 105. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. ARS
In the hours before
Special weather statement, Jul 14, 1:30 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 130 PM EDT THU JUL 14 2011 GAZ134-141800- BACON- 130 PM EDT THU JUL 14 2011 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CENTRAL BACON COUNTY FOR STRONG WINDS VALID UNTIL 200 PM EDT... AT 129 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER ALMA...MOVING SOUTHWEST AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND NEW LACY AND ALMA THROUGH 200 PM EDT. GUSTY WINDS UP TO 40 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. LAT...LON 3166 8244 3148 8231 3148 8259 3166 8260 TIME...MOT...LOC 1729Z 042DEG 5KT 3155 8248 ZIBURA
Special weather statement, Jul 14, 1:57 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 157 PM EDT THU JUL 14 2011 GAZ132-134-141830- BACON-COFFEE- 157 PM EDT THU JUL 14 2011 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WESTERN BACON AND EASTERN COFFEE COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 230 PM EDT... AT 157 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 2 MILES NORTH OF NICHOLLS...OR 10 MILES WEST OF ALMA...MOVING SOUTH AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND WEST GREEN AND NICHOLLS THROUGH 230 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. LAT...LON 3165 8249 3148 8250 3147 8276 3164 8275 TIME...MOT...LOC 1757Z 269DEG 3KT 3155 8264 ZIBURA
Special weather statement, Jul 14, 2:04 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
204 PM EDT THU JUL 14 2011
GAZ135-141830-
APPLING-
204 PM EDT THU JUL 14 2011
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CENTRAL APPLING
COUNTY FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 230 PM
EDT...
AT 204 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER BAXLEY...MOVING SOUTH AT 5 MPH.
THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND PINE GROVE AND
BAXLEY THROUGH 230 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND
GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3184 8221 3170 8220 3170 8249 3171 8252
3182 8251
TIME...MOT...LOC 1804Z 022DEG 5KT 3175 8235
ZIBURASpecial weather statement, Jul 14, 2:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 221 PM EDT THU JUL 14 2011 FLZ022-023-141845- BAKER-COLUMBIA- 221 PM EDT THU JUL 14 2011 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHWESTERN BAKER AND NORTHEASTERN COLUMBIA COUNTIES FOR STRONG WINDS VALID UNTIL 245 PM EDT... AT 222 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 7 MILES WEST OF TAYLOR...OR 20 MILES SOUTHEAST OF FARGO...MOVING NORTHEAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND TAYLOR THROUGH 245 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. LAT...LON 3057 8249 3048 8222 3031 8236 3039 8256 TIME...MOT...LOC 1822Z 203DEG 8KT 3043 8241 PRESNALL
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 3:13 PM EDT | Special Weather Statement | JAX | Hamilton | 47 min |
| Jul 14, 3:31 PM EDT | Areal Flood Advisory | JAX | Putnam, Saint Johns | 43 min |
| Jul 14, 3:52 PM EDT | Special Weather Statement | JAX | Nassau | 23 min |
| Jul 14, 3:53 PM EDT | Special Weather Statement | JAX | Nassau | 37 min |
| Jul 14, 4:03 PM EDT | Special Weather Statement | JAX | Saint Johns | 27 min |
| Jul 14, 4:13 PM EDT | Areal Flood Advisory | JAX | Nassau | 31 min |
| Jul 14, 4:17 PM EDT | Areal Flood Advisory | JAX | Putnam | 19 min |
| Jul 14, 4:24 PM EDT | Areal Flood Advisory | JAX | Duval, Nassau | 81 min |
| Jul 14, 6:05 PM EDT | Special Weather Statement | JAX | Baker | 40 min |
| Jul 14, 6:19 PM EDT | Special Weather Statement | JAX | Suwannee | 41 min |
| Jul 14, 6:37 PM EDT | Areal Flood Advisory | JAX | Hamilton, Suwannee | 61 min |
| Jul 14, 7:15 PM EDT | Areal Flood Advisory | JAX | Columbia, Hamilton | 90 min |
| Jul 14, 1:30 PM EDT | Special Weather Statement | JAX | Bacon | 30 min |
| Jul 14, 1:57 PM EDT | Special Weather Statement | JAX | Bacon | 33 min |
| Jul 14, 2:01 PM EDT | Areal Flood Advisory | JAX | Bacon, Coffee | 59 min |
| Jul 14, 2:04 PM EDT | Special Weather Statement | JAX | Appling | 26 min |
| Jul 14, 2:13 PM EDT | Areal Flood Advisory | JAX | Appling, Jeff Davis | 62 min |
| Jul 14, 2:17 PM EDT | Severe Thunderstorm Warning | JAX | Coffee | 43 min |
| Jul 14, 2:18 PM EDT | Severe Thunderstorm Warning | JAX | Appling | 42 min |
| Jul 14, 2:22 PM EDT | Special Weather Statement | JAX | Jeff Davis | 38 min |
| Jul 14, 2:37 PM EDT | Severe Thunderstorm Warning | JAX | Coffee | 38 min |
| Jul 14, 2:40 PM EDT | Special Weather Statement | JAX | Echols | 35 min |
| Jul 14, 2:43 PM EDT | Severe Thunderstorm Warning | JAX | Appling, Jeff Davis | 32 min |
| Jul 14, 2:58 PM EDT | Areal Flood Advisory | JAX | Coffee | 62 min |
| Jul 14, 3:05 PM EDT | Special Weather Statement | JAX | Appling | 25 min |
| Jul 14, 3:11 PM EDT | Special Weather Statement | JAX | Glynn | 34 min |
| Jul 14, 3:14 PM EDT | Special Weather Statement | JAX | Coffee | 31 min |
| Jul 14, 3:20 PM EDT | Areal Flood Advisory | JAX | Appling, Jeff Davis | 43 min |
| Jul 14, 3:23 PM EDT | Areal Flood Advisory | JAX | Brantley, Glynn, Wayne | 62 min |
| Jul 14, 3:25 PM EDT | Special Weather Statement | JAX | Atkinson | 50 min |
| Jul 14, 3:37 PM EDT | Special Weather Statement | JAX | Charlton | 38 min |
| Jul 14, 3:43 PM EDT | Special Weather Statement | JAX | Glynn | 32 min |
| Jul 14, 3:50 PM EDT | Special Weather Statement | JAX | Brantley | 25 min |
| Jul 14, 3:55 PM EDT | Areal Flood Advisory | JAX | Brantley, Camden, Glynn, Wayne | 104 min |
| Jul 14, 4:09 PM EDT | Areal Flood Advisory | JAX | Ware | 28 min |
| Jul 14, 4:28 PM EDT | Special Weather Statement | JAX | Brantley | 32 min |
| Jul 14, 4:50 PM EDT | Areal Flood Advisory | JAX | Brantley, Pierce | 50 min |
| Jul 14, 4:57 PM EDT | Special Weather Statement | JAX | Clinch | 33 min |
| Jul 14, 5:06 PM EDT | Areal Flood Advisory | JAX | Clinch, Echols | 114 min |
| Jul 14, 5:14 PM EDT | Severe Thunderstorm Warning | JAX | Clinch | 31 min |
| Jul 14, 5:22 PM EDT | Special Weather Statement | JAX | Brantley | 23 min |
| Jul 14, 5:34 PM EDT | Special Weather Statement | JAX | Charlton | 26 min |
| Jul 14, 5:36 PM EDT | Areal Flood Advisory | JAX | Brantley, Camden, Charlton | 54 min |
| Jul 14, 5:57 PM EDT | Special Weather Statement | JAX | Brantley | 33 min |
| Jul 14, 7:03 PM EDT | Special Weather Statement | JAX | Echols | 42 min |
| Jul 14, 7:11 PM EDT | Areal Flood Advisory | JAX | Clinch | 49 min |
| Jul 14, 7:42 PM EDT | Special Weather Statement | JAX | Echols | 48 min |
Nearby
Special Weather Statements in Florida, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.